Fen­tanyl-laced heroin sus­pected in over­dose deaths

The Guardian (Charlottetown) - - CANADA -

TORONTO — Toronto po­lice say a rash of sus­pected dru­gre­lated deaths in a three day pe­riod is highly un­usual for the city and prompted in­ves­ti­ga­tors to is­sue a pub­lic safety alert on Sat­ur­day.

Four peo­ple have been found dead since Thurs­day, po­lice said.

Over­dose calls are some­thing of­fi­cers deal with all the time in Toronto, said Bris­ter, but the num­ber of cases since Thurs­day is out of the or­di­nary.

“What’s unique about this sit­u­a­tion is the fact that we’re see­ing such a num­ber of them in such a close time to­gether and within a rel­a­tively close prox­im­ity in the city, most of it has been fo­cused in the down­town area,’’ he said. Po­lice say there have been a to­tal of 20 over­doses in the city’s down­town core in a three day pe­riod and po­lice are wor­ried about the pos­si­bil­ity of fen­tanyl-laced heroin.

Newspapers in English

Newspapers from Canada

© PressReader. All rights reserved.